Alert archive / South Carolina / Lake Wind Advisories in 2009
Lake Wind Advisory 21, NWS Charleston, SC
NWS Charleston, SC issued this lake wind advisory at Apr 20, 2009, 4:02 AM EDT for Berkeley County, South Carolina. It took effect at Apr 20, 2009, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2009, 4:02 AM EDT (08:02 UTC)
- In effect from
- Apr 20, 2009, 5:00 AM EDT
- Expired
- Apr 20, 2009, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Charleston, SC
County Berkeley County, SC
The radar
The Charleston,SC radar (KCLX), 118 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 8.0 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1596 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KCHS 200802 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 402 AM EDT MON APR 20 2009 SCZ045-201700- /O.NEW.KCHS.LW.Y.0021.090420T0900Z-090421T0000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 402 AM EDT MON APR 20 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE. A STRONG PRESSURE GRADIENT WILL DEVELOP ACROSS THE AREA TODAY BETWEEN ATLANTIC HIGH PRESSURE AND DEEP LOW PRESSURE IN THE GREAT LAKES REGION. THIS WILL RESULT IN STRONG SOUTH TO SOUTHWEST WINDS AVERAGING 20 TO 25 KNOTS WITH HIGHER GUSTS ACROSS LAKE MOULTRIE TODAY. THE HIGHEST WINDS TODAY WILL OCCUR OVER AND NEAR THE LAKE SHORE WHERE WINDS WILL BE ENHANCED BY THE WARM LAND AREAS. AS A RESULT OF THESE WINDS...WAVES WILL BUILD TO AT LEAST 2 FEET...HIGHEST OVER CENTRAL AND NORTHERN PORTIONS OF THE LAKE. WINDS WILL DIMINISH WITH SUNSET THIS EVENING...AND WILL FALL TO 15 KNOTS OR LESS TONIGHT AS A COLD FRONT CROSSES THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$ 33
3 follow-up statements
000 WWUS72 KCHS 201356 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 956 AM EDT MON APR 20 2009 SCZ045-202100- /O.CON.KCHS.LW.Y.0021.000000T0000Z-090421T0000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 956 AM EDT MON APR 20 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. BETWEEN ATLANTIC HIGH PRESSURE AND DEEP LOW PRESSURE IN THE GREAT LAKES REGION...A STRONG PRESSURE GRADIENT WILL PRODUCE STRONG SOUTH TO SOUTHWEST WINDS ACROSS LAKE MOULTRIE TODAY INTO EARLY THIS EVENING. DURING THIS TIME...WINDS WILL AVERAGE 20 TO 25 KNOTS WITH GUSTS AS HIGH AS 30 KNOTS. THE HIGHEST WINDS TODAY WILL OCCUR OVER AND NEAR THE LAKE SHORE...ESPECIALLY ON SOUTHERN AND WESTERN PORTIONS OF THE LAKE. AS A RESULT OF THESE WINDS...WAVES WILL BUILD TO AT LEAST 2 FEET...HIGHEST OVER CENTRAL AND NORTHERN PORTIONS OF THE LAKE. WINDS WILL DIMINISH WITH SUNSET THIS EVENING...AND WILL FALL TO 15 KNOTS OR LESS TONIGHT AS A COLD FRONT CROSSES THE AREA TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$
000 WWUS72 KCHS 201947 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 347 PM EDT MON APR 20 2009 SCZ045-210000- /O.CON.KCHS.LW.Y.0021.000000T0000Z-090421T0000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 347 PM EDT MON APR 20 2009 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. AHEAD OF AN APPROACHING COLD FRONT...SOUTH TO SOUTHWEST WINDS WILL CONTINUE TO AVERAGE 20 TO 25 KNOTS ACROSS LAKE MOULTRIE INTO EARLY THIS EVENING. THE HIGHEST WINDS WILL CONTINUE TO OCCUR OVER AND NEAR THE LAKE SHORE...ESPECIALLY ON SOUTHERN AND WESTERN PORTIONS OF THE LAKE. AS A RESULT OF THESE WINDS...WAVES WILL BUILD TO AS HIGH AS 2 FEET...HIGHEST OVER CENTRAL AND NORTHERN PORTIONS OF THE LAKE. WINDS WILL DIMINISH AFTER SUNSET THIS EVENING...AND WILL FALL TO 15 KNOTS OR LESS TONIGHT AS A COLD FRONT CROSSES THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH THIS EVENING...ESPECIALLY ON THE OPEN LAKE WATERS. STRONG WINDS MAY LEAD TO LARGE WAVES WHICH CAN CAPSIZE BOATS. && $$
000 WWUS72 KCHS 202343 NPWCHS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON SC 743 PM EDT MON APR 20 2009 SCZ045-210045- /O.EXP.KCHS.LW.Y.0021.000000T0000Z-090421T0000Z/ BERKELEY- INCLUDING THE CITY OF...MONCKS CORNER 743 PM EDT MON APR 20 2009 ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... THE LAKE WIND ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING AS WINDS CONTINUE TO DIMINISH OVER LAKE MOULTRIE. $$
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 20, 3:46 AM EDT, 16 minutes earlier.
Area forecast discussion, Apr 20, 3:46 AM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
346 AM EDT MON APR 20 2009
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND MOVE ACROSS
THE AREA TONIGHT...FOLLOWED BY A REINFORCING COLD FRONT TUESDAY
NIGHT. HIGH PRESSURE WILL THEN BUILD OVER THE REGION AND PERSIST
THROUGH THE UPCOMING WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SFC COLD FRONT IS PROGRESSING EWD THROUGH THE GULF COAST STATES
WHILE A WEAKENING UPPER LEVEL TROUGH LIFTS NE THROUGH THE OH
VALLEY. THIS UPPER LOW WILL BECOME ABSORBED INTO A CLOSED UPPER
LOW DROPPING SE THROUGH THE UPPER MISS RIVER VALLEY AND GREAT
LAKES LATER TDA...HELPING SHIFT THE CDFNT FURTHER E TO THE SE
COAST. SCATTERED CONVECTION OVER E-CENTRAL GA AND WRN SC EARLY
THIS MRNG WILL SHIFT TO THE COAST NEAR DAYBREAK...BRINGING A FEW
SHWRS/TSTMS INTO THE CHS CWFA DURING THE FIRST PART OF TDA. THIS
PRECIP WILL END UP DISPLACED TOO FAR E OF THE MID-UPPER LEVEL
DYNAMICS AND SFC CDFNT...EVENTUALLY DISSIPATING AND CREATING A
LULL IN THE PRECIP ACTIVITY DURING THE EARLY-MID AFTN HOURS. WITH
A FEW BREAKS IN THE CLOUDS...MAX TEMPS WILL RISE TO THE UPPER 70S
TO ARND 80 DEGREES AWAY FROM THE COAST /WITH UPR 60S TO ARND 70
NEAR THE SHORES/ WHILE DEWPOINTS RISE TO THE LOWER 60S WITHIN
DEEP SW FLOW. THIS WILL ENHANCE DESTABILIZATION LATER TDA WHILE A
SHORTWAVE TROUGH AXIS ROUNDS THE BASE OF THE UPPER CLOSED LOW AND
AHEAD OF THE SFC CDFNT. LOW LEVEL CONVERGENCE ALONG WITH THE
EXPECTED DIURNAL SEABREEZE LATER TDA COMBINED WITH THE LEFT JET-
EXIT REGION BEING PLACED OVER THE AREA SHOULD AID DEEP- LAYERED
LIFT AND CREATE A GREATER CHC OF SHWRS/TSTMS LATE TDA...ESP OVER
SE GA. SOME OF THESE STORMS COULD BE STRONG/SEVERE WITH THE
HEIGHTENED DEWPOINTS PLUS BOTH GFS/NAM SHOW CAPES RISING TO
500-1000 J/KG ALONG WITH STRONG SPEED SHEAR AS 500MB JET INCRS TO
60-70 KT AND LLJ OF 35-45 KT...WHICH WOULD SUGGEST BOWING-TYPE
ECHOES CAPABLE OF DAMAGING WINDS. IN ADDITION...SHOULD THE CLOSED
LOW DEEPEN FURTHER...THUS LOWERING H5 HEIGHTS AND WBZ LEVELS...
LARGE HAIL MAY ALSO BE A HAZARD. THE SPC MAINTAINS THE ENTIRE CHS
CWFA WITHIN A SWODY1 SLIGHT RISK AREA WHICH IS CERTAINLY
REASONABLE.
LAKE WINDS...INCREASING WINDS FIELDS IN THE BOUNDARY LAYER WILL
REACH 30-40 KT TODAY AS STRONG LOW LEVEL JET CROSSES THE AREA.
WHILE THE MIXING POTENTIAL IN THE LACK WILL BE LIMITED DUE TO
WARM ADVECTION...BETTER MIXING WILL OCCUR NEAR AND ALONG THE SHORE
OF LAKE MOULTRIE WHERE WINDS WILL REACH 20 OR 25 KT AT TIMES. THUS
WE HAVE RAISED A LAKE WIND ADVISORY FOR THE LAKE THROUGH 00Z.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
THE COLD FRONT LOOKS TO PUSH OFFSHORE MON EVE WITH SOME CONVECTION
STILL ONGOING ALONG THE LEADING EDGE OF THE SFC FRONT AND UPPER
LEVEL SHORTWAVE. BEST CHCS WILL BE N OF THE SAVANNAH RIVER AS
PRECIP WILL HAVE A SW TO NE TRAJECTORY SO HAVE HIGHLIGHTED
GREATEST POPS NE THEN TRENDING DOWN GOING INTO GA. PRECIP WILL
GRADUALLY END AS THE FRONT MOVES OFFSHORE...BUT THE UPPER LEVEL
LOW WILL DROP FURTHER SE INTO THE AREA LATE MON NIGHT INTO EARLY
TUE. SOME BUBBLE RIDGING AHEAD OF THE MEAN LONGWAVE TROUGH SHOULD
ALLOW FOR AT LEAST PARTIAL CLEARING...PROMOTING MIN TEMPS DROPPING
TO THE LOWER 50S AWAY FROM THE COAST AND UPR 50S NEAR THE SHORES.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
THE LARGE UPPER LOW OVER THE ERN CONUS WILL PUSH A SECONDARY
CDFNT TO THE AREA LATE TUE INTO TUE EVE. A DEEPER SWATH OF
MOISTURE ACCOMPANYING THIS FRONT MAY BE ENOUGH TO PRODUCE SOME
LOW-TOPPED ISOLD SHOWERS DURING THIS TIME. GIVEN THE PERSISTENT
NATURE OF THE GFS AND NAM DEPICTING THIS IDEA /WHILE BOTH THE
GEM AND NOGAPS HAVE MAINTAINED DRY FCSTS/...WILL MAINTAIN SLGT CHC
MENTION OF SHWRS. AM NOT EXPECTING TSTMS BUT WITH STRONG MID-
UPPER LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL NEAR AND OVER
THE REGION...IT IS NOT UNREASONABLE THAT SOME SHOWERS COULD
PRODUCE GUSTY WINDS. UNCERTAINTY IS TOO HIGH TO DELINEATE SEVERE
POTENTIAL ATTM ALTHOUGH THE SPC HAS PAINTED IN A /SEE TEXT/ AREA
OVER SRN GA.
DRIER AIR WILL THEN MOVE INTO THE AREA LATE TUE NIGHT INTO WED ON
THE LEADING EDGE OF EXTENSIVE HIGH PRESSURE. THIS HIGH PRESSURE
WILL SETTLE OVER THE SOUTHEAST STATES FOR THE LATTER HALF OF THE
WEEK...PROMOTING DRY WX FOR THE MAJORITY OF THE TIME. THE ONLY
QUESTIONS OF PRECIP LOOK TO COME FOR THE WEEKEND AS THE HIGH
PRESSURE AREA CENTERS ITSELF OVER THE ATLC...RESTORING AN ONSHORE
FLOW WHILE A RIDGE DEVELOPS W OF THE AREA. THIS LOOKS TO PROMOTE
GOOD SEABREEZE DEVELOPMENT BY THE END OF THE WEEK AND THE WEEKEND
AND COULD ALLOW FOR POP-UP TSTMS ALONG THE SEABREEZE SAT AND SUN.
GIVEN HIGH UNCERTAINTY IN THE TIMING/LOCATION OF SUCH
CONVECTION...WILL MAINTAIN SILENT 10 POPS FOR THE WEEKEND.
A BRIEF SHOT OF COOLER AIR CAN BE EXPECTED AS HIGH PRESSURE
SETTLES IN...BRINGING MAX TEMPS TO THE LOWER 70S AND MIN TEMPS TO
THE MID-UPR 40S FOR THE MIDDLE PART OF THE WEEK. HOWEVER...BY THE
END OF THE WEEK AND THE WEEKEND...MAX TEMPS WILL RISE TO THE LOWER
80S WITH MIN TEMPS IN THE MID-UPR 50S.
&&
.AVIATION /07Z MONDAY THROUGH FRIDAY/...
MOISTURE CONTINUES TO ADVECT INTO THE AREA WITHIN THE DEEP LAYERED
SW FLOW AHEAD OF A PRE-FRONTAL TROUGH. WHILE VFR CONDITIONS WILL
PREVAIL BEFORE DAYBREAK...AS THE TROUGH APPROACHES THERE WILL BE A
CHANCE FOR A FEW SHRA AND POSSIBLE MVFR CIGS THROUGH 15Z AT BOTH
TERMINALS. MOSTLY VFR CONDITIONS WILL THEN PREVAIL DURING THE LATE
MORNING AND EARLY AFTERNOON...BEFORE COLD FRONT AND A STRONGER
SHORT WAVE APPROACH FROM UPSTREAM. DO NOT SEE ANY CHANCE OF PRECIP
DURING THIS TIME UNTIL FRONT APPROACHES LATE TODAY AND MERGES WITH
THE RESULTANT SEA BREEZE. WITH INSTABILITY...MOISTURE AND LIFT IN
PLACE THERE WILL BE A DECENT CHANCE FOR SHRA AND TSRA AT BOTH
TERMINALS DURING THE LATE AFTERNOON AND EVENING. WE HAVE CARRIED
CB CLOUDS DURING THIS TIME UNTIL CONFIDENCE INCREASES ENOUGH TO
INCLUDE PRECIP AND MVFR CONDITIONS AT THE TERMINALS. FRONT WILL
CLEAR KSAV EARLY TONIGHT...AND AFTER MIDNIGHT AT KCHS WITH
IMPROVING CONDITIONS.
ALTHOUGH SURFACE WINDS WILL REMAIN NEAR 10 KT THROUGH MID
MORNING...WITH 1-2K FT WINDS AS HIGH AS 30-40 KT WE HAVE
MAINTAINED WIND SHEAR THROUGH 15Z. AT THAT TIME OUR SURFACE WINDS
WILL INCREASE AND BECOME STRONG AND GUSTY FOR THE LATE MORNING AND
AFTERNOON. WIND GUSTS WILL APPROACH 25-30 KT AT TIMES AT BOTH SITES.
EXTENDED AVIATION OUTLOOK...MOSTLY VFR CONDITIONS TO PREVAIL
THROUGH FRIDAY...ALTHOUGH LATE NIGHT/EARLY MORNING FOG CHANCES MAY
RETURN BY LATE IN THE WEEK.
&&
.MARINE...
THE COMBINATION OF A 30-40 KT LOW LEVEL JET ALONG WITH A TIGHT
PRESSURE GRADIENT RESULTING FROM A LARGE PRESSURE DIFFERENCE BETWEEN
ATLANTIC HIGH PRESSURE AND DEEP LOW PRESSURE IN THE GREAT LAKES
REGION WILL PRODUCE STRENGTHENING S-SW WINDS AND BUILDING SEAS TODAY
ACROSS THE MARINE COMMUNITY. THIS WILL RESULT IN SOLID SCA
CONDITIONS FOR MOST OF THE MARINE AREA WITH WINDS AS HIGH AS 20-25
KT AND GUSTY...WHILE SEAS BUILD AS HIGH AS 6 OR 7 FT. THE EXCEPTION
WILL BE ACROSS AMZ354...WHERE WE WILL CAP WINDS AND SEAS AT 20 KT
AND 5 FT...RESPECTIVELY. HOWEVER...DAYTIME FORECAST STAFF WILL NEED
TO KEEP A CLOSE WATCH FOR FREQUENT GUSTS THAT COULD APPROACH 25
KT...WHICH WOULD IN TURN ALLOW FOR SEAS TO CLIMB TO 6 FT. THUS WE
WILL CONTINUE TO CAREFULLY MONITOR FOR AN SCA OVER THE NEARSHORE GA
WATERS TODAY.
THE DEPARTING LOW LEVEL JET AND THE PASSAGE OF A COLD FRONT EARLY
TONIGHT WILL ALLOW FOR SCA/S TO END BY 03Z ACROSS ALL BUT THE OUTER
GA WATERS...WHERE WE HAVE THE SCA THROUGH LATE TONIGHT.
HIGH PRESSURE WILL BUILD ACROSS THE GULF OF MEXICO ON TUESDAY...WITH
A STRENGTHENING PRESSURE GRADIENT TO REDEVELOP AS DEEP LOW PRESSURE
IS STILL FOUND OVER THE GREAT LAKES. HOWEVER...WINDS LOOK TO BE NO
HIGHER THAN 15 OR 20 KT...AND WITH AN ONSHORE FETCH THE SEAS WILL
REMAIN AT 5 FT OR LESS.
A SECOND COLD FRONT WILL QUICKLY PUSH THROUGH THE AREA TUESDAY
NIGHT...AND THE RESULTING COOL AIR ADVECTION AND INCREASING LOW
LEVEL WIND FIELDS WILL ALLOW FOR MARGINAL SCA CONDITIONS ACROSS AT
LEAST AMZ350-374.
WINDS AND SEAS WILL BE SLOW IN COMING DOWN ON WEDNESDAY...BUT MUCH
MORE TRANQUIL CONDITIONS WILL FINALLY RETURN BY THURSDAY AND FRIDAY
AS HIGH PRESSURE SETTLES ACROSS THE REGION.
RIP CURRENTS...ALTHOUGH THERE WILL BE LITTLE IF ANY SWELL ALONG THE
BEACHES TODAY...STRENGTHENING SOUTH TO SW WINDS WILL REACH AS HIGH
AS 20-30 MPH ALONG THE CHARLESTON COUNTY COAST TODAY. THESE WINDS
WILL RESULT IN A STRONGER LONG SHORE CURRENT THAN IS TYPICAL...AND
THAT ALONG WITH THE STRONG WINDS WILL RESULT IN A MODERATE RISK OF
RIP CURRENTS FOR AREAS NORTH OF EDISTO BEACH. FURTHER SOUTH THE
WINDS AND ASSOCIATED LONG SHORE CURRENT WILL NOT BE QUITE AS
STRONG...THUS WE HAVE OPTED TO CARRY ONLY A LOW RISK ELSEWHERE.
HOWEVER...SHOULD WINDS REACH HIGHER THAN NOW ANTICIPATED THAN WE
WOULD NEED TO CONSIDER A MODERATE RISK. BEACH GOERS SHOULD BE AWARE
THAT EVEN DURING LOW RISK THAT RIP CURRENTS CAN STILL OCCUR.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR AMZ330-
350-352.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR AMZ374.
&&
8/33Hazardous weather outlook, Apr 20, 3:43 AM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 343 AM EDT MON APR 20 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>044-047>049-051-211000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT- COASTAL COLLETON-COASTAL JASPER- 343 AM EDT MON APR 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST FORECASTS REGARDING THIS DEVELOPING SITUATION. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SCZ045-211000- BERKELEY- 343 AM EDT MON APR 20 2009 ...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR LAKE MOULTRIE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST FORECASTS REGARDING THIS DEVELOPING SITUATION. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. SCZ050-211000- CHARLESTON- 343 AM EDT MON APR 20 2009 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON INTO THIS EVENING. THERE IS THE POTENTIAL FOR SOME OF THESE THUNDERSTORMS TO BECOME SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. PEOPLE ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD MONITOR THE LATEST FORECASTS REGARDING THIS DEVELOPING SITUATION. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:31 PM EDT | Severe Thunderstorm Warning | CHS | Colleton | 44 min |
| Apr 20, 2:55 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 50 min |
| Apr 20, 3:40 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 35 min |
| Apr 20, 4:45 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston | 45 min |
Nearby
Lake Wind Advisories in South Carolina, 2009Every lake wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.